How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Deb Your Own Question
Dr. Deb
Dr. Deb, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 9452
Experience:  I have been a practicing veterinarian for over 30 years.
60411192
Type Your Dog Veterinary Question Here...
Dr. Deb is online now
A new question is answered every 9 seconds

My daughter accidentally gave our 15 lb dachshund a tramadol

Customer Question

My daughter accidentally gave our 15 lb dachshund a tramadol for a 30 lb beagle
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Deb replied 1 year ago.

Hello, I'm Dr. Deb and will do my best to help you today.

I'm sorry for this concern for your Dachshund.

Fortunately, there's quite a wide range of dosages for Tramadol which means that it's highly unlikely that the dose you gave him/her would be anywhere near a toxic one. So while the Dachshund probably received a double dose from what he/she would normally be given, this shouldn't be a problem.

Signs which might be seen (even with a normal dose) include excessive sedation, agitation, anxiety, tremor, dizziness or GI effects such as inappetence, vomiting, constipation to diarrhea).

Should any of these signs develop, they'll resolve within about 24-36 hours or less.

I hope this helps to reassure you. Deb

Expert:  Dr. Deb replied 1 year ago.
Hi Linda,
I'm just following up on our conversation about your pet. How is everything going?
Dr. Deb